Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 68, NWS New Orleans, LA

April 6, 2005Amite County, Wilkinson County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 6, 2005, 3:26 PM CDT for Amite County, Wilkinson County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2005, 3:26 PM CDT (20:26 UTC)
Expired
Apr 6, 2005, 4:00 PM CDT
In force
34 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Amite County, MS, Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 11:05 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 062026
SVRLIX
MSC005-157-062100-
/O.NEW.KLIX.SV.W.0068.050406T2026Z-050406T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CDT WED APR 6 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AMITE COUNTY IN SOUTHERN MISSISSIPPI
  WILKINSON COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 400 PM CDT

* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
DAMAGING WINDS.  THIS STORM WAS LOCATED 10 MILES WEST OF 
GLOSTER...OR ABOUT 23 MILES WEST OF LIBERTY...AND MOVING NORTHEAST 
AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTHWEST OF SMITHDALE BY 355 PM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING.

LAT...LON 3128 9129 3112 9119 3128 9054 3136 9055
      3133 9100

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:00 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 6, 3:00 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT WED APR 6 2005

TORNADO WATCH CONTINUED INTO 700 PM FOR ENTIRE CWA. AVN AND ETA
MODELS APPEAR TO BE A TAD FAST ON MOVEMENT OF SURFACE FRONTAL
BOUNDAY BY 2 TO 3 HOURS. WILL KEEP POPS IN FOR THIS AFTERNOON AND
SHOW DECREASING THREAT AFTER 00Z. WILL SHOW SOME WRAP AROUND
RAIN IN NORTHERN PORTION OF CWA THURSDAY WITH DRYING OUT THEREAFTER.
NEXT CHANCE OF WEATHER COMING IN EARLY MONDAY AS ANOTHER FRONTAL
TROUGH APPROACHES FROM THE WEST. MODELS KEEP THREAT OF MODERATE TO
HEAVBY RAIN IN THER CWA AS FRONT STALLS ALONG THE COAST TUESDAY
NIGHT AND WEDNESDAY.
WILL KEEP SMALL CRAFT UP TONIGHT AND FLOOD WATCH UP THROUGH 700 PM
TONIGHT FOR AREA EAST OF LINE FROM WALTHALL COUNTY MS TO TERREBONNE
PARISH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  59  73  55  73 /  40  20  10  00
BTR  60  74  58  76 /  30  10  00  00
MSY  66  75  60  77 /  30  10  00  00
GPT  65  74  57  74 /  50  10  00  00

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7PM...ALL SE LA.
     FLOOD WATCH UNTIL 7 PM EAST OF LINE FROM WALTHALL TO
     TERREBONNE.
MS...TORNADO WATCH UNTIL 7 PM FOR SOUTHWEST MS AND SOUTH MS
     COUNTIES.
     FLOOD WATCH UNTIL 6 PM FOR EXTREME SOUTHERN MISS AND WALTHALL
     COUNTY IN SOUTHWEST MS.
. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVZY...FOR COASTAL
WATERS FROM PASCAGOULA TO ATCHAFALAYA RIVER OUT 60 NM.
TORNADO WATCH UNTIL 700 PM FOR COASTAL WATERS OUT 20 NM FORM KPQL TO
ATCHAFALAYA RIVER.

&&
Hazardous weather outlook, Apr 6, 10:30 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT WED APR 6 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1030 AM CDT WED APR 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 1 PM...
...FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM...

THUNDERSTORMS WITH EMBEDDED TORNADOES ARE MOVING EAST ACROSS THE
AREA THIS MORNING IN ADVANCE OF AN APPROACHING COLD FRONT.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS
THE COLD FRONT PUSHES EAST THROUGH THE AREA. SOME STORMS MAY BE
SEVERE THIS AFTERNOON. PRIMARY HAZARDS BEING ISOLATED
TORNADOES...DAMAGING WINDS AND LARGE HAIL.

HEAVY RAINFALL...
HEAVY RAINFALL IS EXPECTED TO DEVELOP WITH THE LINES OF
THUNDERSTORMS THIS AFTERNOON AND SPREAD EASTWARD INTO THE
MISSISSIPPI COAST. GENERALLY TWO TO THREE INCHES OF RAINFALL CAN
BE EXPECTED WITH LOCALLY HIGHER AMOUNTS BETWEEN FIVE AND EIGHT
INCHES POSSIBLE IF STORMS TRACK OVER THE SAME AREAS THIS AFTERNOON.

RIVER FLOODING...
SEVERAL AREA RIVERS ARE IN FLOOD ALREADY. ADDITIONAL RAINFALL WILL
ONLY AGGREVATE THE FLOODING PROBLEM TODAY AND NEW CREST HEIGHTS MAY
BE COMPUTED IN ADDITIONAL FORECASTS. PLEASE REFER TO THE LATEST
RIVER STATEMENTS FOR ADDITIONAL INFORMATION.

MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR COASTAL WATERS FROM
PASCAGOULA TO THE ATCHAFALAYA RIVER FOR SOUTHERLY WINDS TO 20 KNOTS
AND WAVES TO 7 FEET. THIS WILL PRODUCE TIDES OF 1 TO 2 FEET ABOVE
NORMAL ALONG THE MISSISSIPPI AND SOUTHEAST LOUISIANA COASTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXCEPT FOR POSSIBLE RIVER FLOODING DUE TO ANTICIPATED HEAVY RAINS
WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA MONDAY WITH A
CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR
THE DEVELOPING WEATHER SITUATION TODAY AND BE PREPARED FOR
ACTIVATION IF NEEDED.

In the hours before

Local storm report, Apr 6, 12:46 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1246 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 AM     TORNADO          6 S BELLE CHASSE        29.76N 90.00W
04/06/2005                   PLAQUEMINES        LA   EMERGENCY MNGR

            TORNADO TOUCHDOWN...6 MILES SOUTH OG BELLE CHASE FERRY.
            TREES AND BUILDING DAMAGED IN ONE QUARTER MIULE LENGTH BY
            ONE EIGTH MILE WIDTH. ONE HOUSE DESTROYED...SEVERAL
            DAMAGED. TREES BLOWN DOWN.

&&

LBUCKLIN
Local storm report, Apr 6, 12:47 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1247 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     TORNADO          PORT FOURCHON           29.11N 90.19W
04/06/2005                   LAFOURCHE          LA   AMATEUR RADIO

            TORNADO TOUCHDOWN...NO INJURIES

&&

LBUCKLIN
Local storm report, Apr 6, 12:49 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1249 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TORNADO          VIOLET                  29.90N 89.89W
04/06/2005                   ST. BERNARD        LA   AMATEUR RADIO

            BUILDINGS DAMAGED IN ST BERNARD PARISH. EXACT LOCATION
            UNKNOWN.

&&

LBUCKLIN
Local storm report, Apr 6, 12:56 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1256 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TORNADO          3 W BAY ST. LOUIS       30.31N 89.38W
04/06/2005                   HANCOCK            MS   EMERGENCY MNGR

            ROOF BLOWN OFF BUILDING.

&&

LBUCKLIN
Local storm report, Apr 6, 1:04 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
104 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     TORNADO          MONTEGUT                29.47N 90.56W
04/06/2005                   TERREBONNE         LA   AMATEUR RADIO

            TORNADO SPOTTED.

&&

LBUCKLIN
Special weather statement, Apr 6, 3:00 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT WED APR 6 2005

GMZ530-550-555-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-
070000-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1214 PM CDT WED APR 6 2005

...TORNADO WATCH NUMBER 131 REMAINS IN EFFECT UNTIL 700 PM TONIGHT...

A LINE OF STRONG THUNDERSTORMS WITH EMBEDDED TORNADOES CURRENTLY
EXTENDS FROM HARRISON COUNTY MISSISSIPPI TO SOUTHERN TERREBONE
PARISH LOUISIANA. THIS LINE CONTAINS EMBEDDED SEVERE THUNDERSTORMS
WITH HEAVY RAINFALL..HAIL AND STRONG GUSTY WINDS.
A COLD FRONT...LOCATED OVER SOUTHWEST AND CENTRAL LOUISIANA...IS
MOVING SLOWLY EAST AND IS EXPECTED TO PUSH EAST TO THE NEW ORLEANS
AREA BY 800 PM TONIGHT AND THROUGH PASCAGOULA AFTER 1000 PM TONIGHT.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FORM AHEAD AND ALONG THIS
FRONT PROGRESS EAST OVER THE WATCH AREA LATER THIS AFTERNOON AND
EVENING. SOME OF THESE THUNDERSTORMS WILL BE SEVERE AND CAPABLE OF
PRODUCING TORNADOES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 6:58 AM CDTTornado WarningLIXPike62 min
Apr 6, 7:54 AM CDTTornado WarningLIXPike, Walthall66 min
Apr 6, 8:13 AM CDTSevere Thunderstorm WarningLIXWilkinson47 min
Apr 6, 8:53 AM CDTTornado WarningLIXWalthall22 min
Apr 6, 8:55 AM CDTSevere Thunderstorm WarningLIXWilkinson50 min
Apr 6, 8:58 AM CDTTornado WarningLIXPike, Walthall32 min
Apr 6, 9:25 AM CDTTornado WarningLIXAmite, Pike35 min
Apr 6, 10:27 AM CDTSevere Thunderstorm WarningLIXHancock, Harrison63 min
Apr 6, 11:31 AM CDTTornado WarningLIXHancock, Harrison29 min
Apr 6, 11:58 AM CDTSevere Thunderstorm WarningLIXHarrison, Jackson62 min
Apr 6, 12:26 PM CDTTornado WarningLIXHarrison, Jackson34 min
Apr 6, 12:50 PM CDTSevere Thunderstorm WarningLIXWilkinson25 min
Apr 6, 1:03 PM CDTTornado WarningLIXJackson27 min
Apr 6, 1:20 PM CDTSevere Thunderstorm WarningLIXWilkinson25 min
Apr 6, 1:30 PM CDTTornado WarningLIXJackson30 min
Apr 6, 1:53 PM CDTSevere Thunderstorm WarningLIXPike, Walthall22 min
Apr 6, 2:00 PM CDTTornado WarningLIXJackson30 min
Apr 6, 2:25 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson20 min
Apr 6, 2:30 PM CDTSevere Thunderstorm WarningLIXWalthall15 min
Apr 6, 2:59 PM CDTSevere Thunderstorm WarningLIXWilkinson16 min
Apr 6, 4:24 PM CDTSevere Thunderstorm WarningLIXJackson36 min
Apr 6, 6:09 PM CDTFlash Flood WarningLIXJackson3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.